Flash Flood, Pamlico
- When
- July 19, 6:30 PM EST to 7:30 PM EST
- Where
- Pamlico County, Vandemere
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.152, -76.667 (the zone’s center; the record gives no point)
Many roads reported flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 19, 2:00 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 300 PM EDT MON JUL 19 2004 .SHORT TERM...ONGOING CONVECTION ACRS THE NRN CWA APPEARS TO BE ASCD WITH WEAK SFC TROF THAT HAS BEEN IN PROXIMITY FOR THE PAST FEW DAYS. WITH UPPER TROF AXIS STILL WEST OF THE CWA DO NOT EXPECT THIS BNDY TO MOVE TONIGHT. LACK OF UPPER LVL FORCING WILL LIMIT CONVECTION AS HEATING DECREASES THOUGH. SO WILL CARRY ISOLATED ACTIVITY INTO THE EVENING. BOTH GFS AND ETA FINALLY MOVE UPPER TROF AXIS TO THE EAST TUE NIGHT INTO WED MRNG. SOME DRYING NOTED ON EACH MODEL TOMORROW BUT WITH TROF MOVING OVER THE RGN FEEL AT LEAST SLIGHT CHANCE NEEDED FOR MOST OF THE RGN AGAIN. BY EARLY WED RGN GETS INTO NW FLOW ALOFT AND FOR MUCH OF THE DAY DO NOT SEE MUCH IN THE WAY OF CONVECTION POSSIBILITIES. HOWEVER...WITH WEAK FLOW OVERALL AND GOOD HEATING SHOULD SEE SEA BREEZE DEVELOP WED AFTN AND PUSH SLIGHTLY INLAND. WILL HANDLE THIS WITH ISOLATED WORDING WED AFTN. && .LONG TERM...NEXT SHORT WAVE SEEN DROPPING SE THROUGH THE NW FLOW ON THURS. WEAK SRLY LOW LVL FLOW AHEAD OF THIS SHORT WAVE SHOULD ALLOW FOR PLENTY OF MSTR BY THURS AFTN AND ANOTHER ROUND OF CONVECTION. UPPER FLOW BECOMES MORE ZONAL BY FRI THEN BEGINS TO TRANSITION BACK TO WSW BY LATE SAT AS NEXT TROF BEGINS TO DIG INTO THE CNTRL U.S. SFC FNT SEEN IN EXTENDED GFS TRYING TO MOVE THROUGH THE RGN SAT. NOT CONVINCED THIS WILL HAPPEN AS UPPER FLOW BECOMES MORE SOUTHWEST INSTEAD OF NW BY LATE WEEKEND. WILL MAINTAIN A CHANCE OF PCPN ACROSS THE CWA WITH BEST CHANCES SAT AND SUN. && .MARINE...WEAK GRADIENT WILL PRODUCE SW WINDS AOB 15 KTS THROUGH WED. SEAS HAVE DECREASED TO AROUND 4FT...LOWER NEAR SHORE. NO FLAGS EXPECTED THROUGH WED. SW FLOW INCREASES ON THU AS GRADIENT TIGHTENS AHEAD OF NEXT SHORT WAVE AND ASSOCIATED SFC FRONT. EXPECT WINDS TO INCREASE TO THE 15 TO 20 KT RANGE LATE THU. STRONG COLD FRONT EXPECTED TO MOVE OFFSHORE EARLY SAT WITH A WIND SHIFT TO THE N. && .AVIATION...MOSTLY VFR CONDITIONS THIS EVENING...EXCEPT FOR WDLY SCT MVFR CONDITIONS IN SHOWERS AND TSTMS. EARLY MORNING PATCHY FOG WILL PRODUCE AREAS OF IFR CONDITIONS UNTIL 13Z ON TUE. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && MLF/RAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 340 AM EDT MON JUL 19 2004 NCZ029-044>047-079>081-090>095-098-103-104-200800- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 340 AM EDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY THUNDERSTORMS ARE POSSIBLE TODAY. CLOUD TO GROUND LIGHTNING, BRIEF GUSTY WINDS, TORRENTIAL DOWNPOURS, AND SMALL HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 430 PM EDT MON JUL 19 2004 NCZ080-094-192130- BEAUFORT-PAMLICO- 430 PM EDT MON JUL 19 2004 ...STRONG THUNDERSTORMS WILL AFFECT PAMLICO AND BEAUFORT COUNTIES UNTIL 530 PM EDT... AT 430 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER SOUTHEASTERN BEAUFORT COUNTY...OR ABOUT 10 MILES NORTHEAST OF BAYBORO...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LOWLAND AT 500 PM EDT...HOBUCKEN AT 505 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE MESIC. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
The Morehead City radar (KMHX), 46 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 flash flood. Local standard time, as filed.
Many roads reported flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413217.